Alert archive / Maine / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 26, 2018, 4:38 PM EDT for Androscoggin County, Maine. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2018, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 26, 2018, 6:03 PM EDT
- In force
- 85 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Androscoggin County, ME
The radar
The Portland,ME radar (KGYX), 28 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:58 PM EDT | FLASH FLOOD | 2 E Lewiston, ME | CORNER OF ROUTE 126 AND STANLEY ST. FLOODED WITH 3 FEET OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WGUS51 KGYX 262038
FFWGYX
MEC001-262230-
/O.NEW.KGYX.FF.W.0003.180726T2038Z-180726T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
438 PM EDT THU JUL 26 2018
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Southeastern Androscoggin County in southwestern Maine...
* Until 630 PM EDT.
* At 436 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area, especially in and near the
Lewiston area. Up to two inches of rain have already fallen and
spotters are reporting that some roads are flooding with 1 to 2
feet of water. Flash flooding is expected to begin shortly with
another 1 to 2 inches possible.
* Some locations that will experience flooding include...
Lewiston, Auburn, Greene, Sabattus, Wales and Poland.
This includes Interstate 95 between mile markers 76 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4414 7002 4402 7023 4407 7033 4420 7010
4415 7002
$$
Ekster2 follow-up statements
626
WGUS71 KGYX 262123
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
523 PM EDT THU JUL 26 2018
MEC001-262230-
/O.CON.KGYX.FF.W.0003.000000T0000Z-180726T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Androscoggin ME-
523 PM EDT THU JUL 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN ANDROSCOGGIN COUNTY...
At 522 PM EDT, trained weather spotters reported flash flooding in
the Lewiston area. Up to two inches of rain have already fallen.
The rain is currently tapering off significantly and should move out
shortly. However, it will take awhile for runoff to stop. Therefore,
the flash flood warning remains in effect.
Some locations that will experience flooding include...
Lewiston, Greene, Sabattus, Wales and Poland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4414 7002 4402 7023 4407 7033 4420 7010
4415 7002
$$
ekster108
WGUS71 KGYX 262203
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
603 PM EDT THU JUL 26 2018
MEC001-262212-
/O.CAN.KGYX.FF.W.0003.000000T0000Z-180726T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Androscoggin ME-
603 PM EDT THU JUL 26 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ANDROSCOGGIN COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters are receding.
Flash flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures.
LAT...LON 4414 7002 4402 7023 4407 7033 4420 7010
4415 7002
$$
mleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:10 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 26, 3:10 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Gray ME 310 PM EDT Thu Jul 26 2018 .SYNOPSIS... A cold front will approach from the west on tonight and will stall as it moves into the region on Friday. The front will persist over the region Friday night and will gradually shift offshore on Saturday. High pressure will build in from the west Saturday night and Sunday and will shift off the coast on Monday. High pressure will hold off the coast through midweek. && .NEAR TERM /THROUGH TONIGHT/... Extensive area of showers and some thunderstorm have developed in the humid and unstable air mass over the region early this afternoon across New Hampshire and western Maine. Expect this activity to produce locally heavy rainfall as it pushes east through early evening. Can't rule out a rumble of thunder anywhere in the forecast area...but southern New Hampshire will see the best potential. Showers and any thunderstorms will begin to wind down with loss of heating this evening and looking for clearing late this evening and overnight. This will likely lead to areass of fog and stratus developing after midnight. Lows will generally settle into the lower to mid 60s. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... Cold front will approach from the west on Friday and more showers and thunderstorms will push into northwest zones during the late morning and early afternoon and will gradually work thier way to the coast during the afternoon. SPC has the area in a marginal risk for severe so have added enhanced wording for heavy rain...gusty winds and small hail. High tomorrow will range through the 80s to near 90. Cold front will stall over the area Friday night and thunderstorms should fade to scattered showers overnight. Will see another warm and muggy night with lows in the 60s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A cold front will slowly move off the coast Saturday. Showers and thunderstorms will develop during the day as the front will be slow to move to our east. The day may begin with some fog and stratus and then burn off later in the morning. Sunday should be a fine day with lower dewpoints warm temps and sunny skies. The humidity begins to increase Monday and Tuesday. There is a low chance of a shower on Tuesday afternoon. Low pressure will track to the west of the forecast area Wednesday bringing the very humid air and the chance of showers and thunderstorms back into the picture. Models suggest that the cold front may stall over or near the forecast area which would continue the chance of showers and thunderstorms into Thursday and Friday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Short Term...Areas of IFR/LIFR ceilings and vsby in areas of fog and Stratus overnight. Becoming VFR on Friday with areas of MVFR/IFR ceilings and vsby in afternoon showers and thunderstorms. VFR Friday night with areas of IFR/LIFR ceilings/vsby in fog and Stratus. Long Term... Expect mostly VFR through Tuesday. MVFR/IFR possible in any showers or thunderstorms Saturday afternoon. Also MVFR/IFR possible Saturday morning in fog/stratus. && .MARINE... Short Term...No flags. Long Term...Expect winds and seas to remain below small craft criteria through Tuesday. Southwest wind should increase with building seas Wednesday and Thursday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory for hazardous seas until 8 AM EDT Friday for ANZ150-152-154. &&
Hazardous weather outlook, Jul 26, 3:16 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 316 PM EDT Thu Jul 26 2018 MEZ007>009-012>014-018>028-NHZ001>015-271930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 316 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Showers and a few thunderstorms are possible today. Any thunderstorms could produce heavy rainfall, with localized flooding possible in persistent storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms Friday afternoon through Saturday as a cold front moves through the region. Damaging winds will be possible in the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-271930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 316 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Areas of dense fog, especially along midcoast areas, will continue as a tropical air mass remains in place across the cold Gulf of Maine. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:10 PM EDT | Small Craft Advisory for Hazardous Seas | GYX | 15 hr | |
| Jul 26, 3:20 PM EDT | Areal Flood Advisory | GYX | York | 55 min |
| Jul 26, 3:25 PM EDT | Areal Flood Advisory | GYX | Cumberland, York | 65 min |
| Jul 26, 4:15 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Franklin, Kennebec, Somerset | 2 hr |
Nearby
Flash Flood Warnings in Maine, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.